I was diagnosed with metabolic syndrome eight months ago. I know it has several causes, but I have had hypothyroidism for 20 years and I believe that is the cause for me. One of the meds my doctor has put me on is cozaar. It's to protect my kidneys from the diabetes which is part of the metabolic syndrome. I have been taking it for six weeks. For the last two of those weeks I have had horrible insomnia and I'm wondering if anybody knows if the cozaar could be the cause of it. I talked to my doctor and he said it might help if I took the cozaar in the morning instead of the afternoon. So I did, but it didn't help. Then I cut the dosage in half (without my doctor's knowledge). After that I slept for 10 nights straight. But then last night I didn't sleep at all. I have had chronic insomnia ever since I got hypothyroidism, but it has been under control for the last couple of years, until now. I know there are other meds for my kidneys but I have already tried one other one and had to stop taking it because of the side effects. I'm afraid if I keep taking the cozaar I won't sleep. But I'm afraid if I stop, there won't be any other kidney meds that I can take without getting intolerable side effects, and I'll get kidney failure. Has any one else taken cozaar and had this problem? Does any one have any ideas about what I can do to stop the insomnia? I really need help. I'm desparate.:(
PS -- a little background information about my health: In addition to hypothyroidism and metabolic syndrome, I have general anxiety disorder and major depression. I take levothyroxin for the thyroid, actos and vytorin for the diabetes and high cholesterol caused by the metabolic syndrome, xanax for the anxiety and trazadone for the depression.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?